The Gordian complex with pass moves is not homogeneous with respect to Conway polynomials

Search this Article

Author(s)

    • Nakanishi Yasutaka
    • Department of Mathematics Graduate School of Science Kobe University Rokko, Nada-ku, Kobe 657-8501, Japan
    • Ohyama Yoshiyuki
    • Department of Mathematics College of Arts and Sciences Tokyo Woman's Christian University Zempukuji, Suginami-ku, Tokyo 167-8585 Japan

Abstract

After the works of Kauffman-Banchoff and Yamasaki, it is known that a local move called the pass move is strongly related to the Arf invariant,which is equivalent to the parity of the coefficient of the degree two term in the Conway polynomial.Our main result is the following: There exists a pair of knots such that their Conway polynomials coincide, and that the sets of Conway polynomials of knots obtained from them by a single pass move do not coincide.

Journal

  • Hiroshima mathematical journal

    Hiroshima mathematical journal 39(3), 443-450, 2009-11

    Hiroshima University

Codes

  • NII Article ID (NAID)
    110007332930
  • NII NACSIS-CAT ID (NCID)
    AA00664323
  • Text Lang
    ENG
  • ISSN
    00182079
  • Data Source
    NII-ELS 
Page Top